MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA MULTITEST SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION

HOLOGIC, INC. APTIMA MULTITEST SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION
Catalog Number ASY-08848
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a customer from netherlands reported to hologic that the tip of multiple swabs, included in the aptima multitest specimen collection kit (lot number: 932841) detached from the swabs shaft and remained inside the patients during rectal specimen collection.The customer stated that the patients removed the swab tip themselves.No further information on the patient¿s status was provided to hologic.Hologic has not learned of any adverse outcomes related to this event.
 
Additional Manufacturer Narrative
A review of the part history file associated with the multitest swabs included in the aptima multitest swab kit (ln: 932841) confirmed that the swabs successfully passed inspection specifications.Hologic has not been informed of any adverse outcomes related to this issue.A supplier corrective action request (scar) has been issued to the supplier of the swabs (puritan medical products company, llc).H3 other text : other.

Brand Name
APTIMA MULTITEST SPECIMEN COLLECTION KIT
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
maria osorio
10210 genetic center drive
san diego, CA 92121
MDR Report Key25678312
Report Number2024800-2026-00039
Device Sequence Number17311064
Product Code LIO
UDI-Device Identifier25420045510187
UDI-Public25420045510187
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberASY-08848
Device Lot Number932841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown